Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 23, NWS Amarillo, TX

April 5, 200620 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Apr 5, 2006, 3:19 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 6, 2006, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2006, 3:19 PM CDT (20:19 UTC)
In effect from
Apr 6, 2006, 11:00 AM CDT
Expired
Apr 6, 2006, 9:01 PM CDT
In force
10 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2006-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2006-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
309 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 5, 4:33 AM CDT, 10 hours 46 minutes earlier.

Area forecast discussion, Apr 5, 4:33 AM CDT, 10 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
433 AM CDT WED APR 5 2006

.DISCUSSION...
VERY WARM TO NEAR RECORD HIGH TEMPERATURES ARE IN STORE FOR MOST OF
THE AREA TODAY. THE DRYLINE DEVELOPS OVER THE EXTREME EASTERN PART
OF THE PANHANDLES WITH DOWNSLOPING CONDITIONS WEST. RED FLAG CRITERIA
SHOULD BE MET OVER THE WESTERN COUNTIES THIS AFTERNOON WHERE RELATIVE
HUMIDITIES DROP BELOW 15 PERCENT AND 20 FOOT WINDS INCREASE ABOVE 20
MPH.

AS THE STRONG LOW PRESSURE SYSTEM APPROACHES THE SOUTHERN
PLAINS...THE DRYLINE MARCHES EAST. THE SURFACE GRADIENT TIGHTENS ON
THURSDAY...AND WINDS WILL LIKELY REACH THE WIND ADVISORY THRESHOLD. IN
ADDITION...THE LOWER LEVELS OF THE ATMOSPHERE BECOMES DRIER AND THE
RED FLAG CONDITIONS SPREAD THROUGHOUT THE REST OF THE PANHANDLES.

THE COLD FRONT SWEEPS THROUGH THE AREA EARLY ON FRIDAY...INTRODUCING
BREEZY TO WINDY NORTH WINDS...AND BRINGING TEMPORARY RELIEF TO THE
FIRE DANGER. THE SURFACE FLOW TRANSITIONS BACK FROM THE SOUTH
SATURDAY...AND BEGINS THE SLOW MODIFICATION OF THE AIRMASS. DRY AIR
FILTERS INTO THE WESTERN PORTIONS OF THE PANHANDLES AS EARLY AS
SUNDAY...AND WORKS EAST THE FIRST HALF OF THE WEEK. NO PRECIPITATION
IS IN SIGHT FOR THE PANHANDLES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                87  52  71  40 /  10   0   0   0
BEAVER OK                  87  54  73  40 /  10  10  10   0
BOISE CITY OK              85  47  65  38 /  10  10   0   0
BORGER TX                  86  57  71  44 /  10   0   0   0
BOYS RANCH TX              89  51  72  40 /  10   0   0   0
CANYON TX                  89  51  72  40 /  10   0   0   0
CLARENDON TX               87  57  76  44 /  10  10   0   0
DALHART TX                 85  46  69  36 /  10   0   0   0
GUYMON OK                  88  51  71  40 /  10  10  10   0
HEREFORD TX                86  49  71  39 /  10   0   0   0
LIPSCOMB TX                86  56  74  42 /  10  10  10   0
PAMPA TX                   85  58  70  43 /  10  10  10   0
SHAMROCK TX                86  61  77  45 /  10  10  10   0
WELLINGTON TX              86  61  79  47 /  10  10  10   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM WEDNESDAY TO 9 PM WEDNESDAY FOR THE
     FOLLOWING ZONE: CIMARRON.

     FIRE WEATHER WATCH FROM 11 AM THURSDAY TO 10 PM THURSDAY FOR THE
     FOLLOWING ZONES: BEAVER...CIMARRON...AND TEXAS.

TX...FIRE WEATHER WATCH FROM 11 AM THURSDAY TO 10 PM THURSDAY FOR THE
     FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
     HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
     OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...AND
     WHEELER.

     RED FLAG WARNING FROM 11 AM WEDNESDAY TO 9 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: DALLAM...DEAF SMITH...HARTLEY...MOORE...
     OLDHAM...POTTER...RANDALL...AND SHERMAN.

&&

24/08
Hazardous weather outlook, Apr 5, 1:00 PM CDT, 2 hours 19 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT WED APR 5 2006

OKZ001>003-TXZ001>020-061100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT WED APR 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

FIRE DANGER WILL BE HIGH TO VERY HIGH TODAY...ESPECIALLY IN THE
WESTERN SECTIONS OF THE PANHANDLES. A RED FLAG WARNING IS IN EFFECT
FOR THE WESTERN ONE-THIRD OF THE TEXAS AND OKLAHOMA PANHANDLES UNTIL
9 PM. ALSO...CAUTION IS ADVISED ON AREA LAKES TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

EXTREMELY HIGH FIRE DANGER IS EXPECTED ON THURSDAY ACROSS ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES. VERY STRONG WESTERLY WINDS OF 25 TO 35
MPH WITH GUSTS TO AROUND 50 MPH WILL AFFECT THE PANHANDLES WITH
RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT. HIGH FIRE DANGER IS
EXPECTED AGAIN ON SUNDAY...MONDAY...AND TUESDAY...MAINLY ACROSS THE
WESTERN PORTIONS OF THE PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

FIREFIGHTERS AND EMERGENCY RESPONDERS ACROSS THE AREA SHOULD PREPARE
FOR THE POSSIBILITY OF DANGEROUS WILDFIRE SPREAD TODAY AND
ESPECIALLY ON THURSDAY. PREPARATIONS SHOULD BE MADE FOR INCREASED
FIRE DANGER AGAIN ON SUNDAY...MONDAY...AND TUESDAY.

COCKRELL

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 5:34 AM CDTFire Weather WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more10 hr
Apr 5, 5:34 AM CDTRed Flag WarningAMADallam, Deaf Smith, Hartley, Moore, Oldham, Potter and 2 more16 hr
Apr 5, 3:36 PM CDTWind AdvisoryAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more30 hr

Nearby

Red Flag Warnings in Texas, 2006Red Flag Warnings in Oklahoma, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.